Nov 1, 2001
Hello I am seeking some input on a possible change to my medications. I have been on meds since June 1993. I have always taken my meds on-time and in compliance with food requirements, etc. I should also point out that I am a fitness fanatic, I eat very well and do my utmost to care for my health. However, my results and bloodwork has been mixed. My t-cells have flucuated at about 150-350 and my viral load has flucuated greatly, averaging about 20-30k. Normally my t-cells have been about 300. My latest restiance showed that I was senstive to only Kaletra and Agenerase. (I also am sure I am sensitive to Tenofovir - altho it was not in the test group.) I have tried all the other classes of drugs, or am resistant to them.
Several weeks ago my bloodwork took a trun for the worse. My t-cells dropeed to 120 and my viral load jumped to 130k. My Dr and I decided to apply for the expanded access program for tenofovir. I was accepted and I started on a regeim of tenofovir-Kaletra and ddi. I already feel better. Less fatigue, my stomach is less upset and hopefully my neuropathy will ease. The dosing is much eaier to take and tolerate. ( I had been on fortovase-d4t and ddi).
My question deals with my Dr's desire to add Agenerase to the mix pretty soon. He seems to feel that due to my history and the lack of any other new meds for a couple of years, that it would be best to try to make the cocktail as potent as possible. Does adding Agenerase to the mix make sense?? Is it overdoing it?? Don't they both contain Norvir?? ( I should mention that I have had elevated liver counts in the past).
I seem to be finding very little information on this. Thanks for your help.
Response from Dr. Little
First - I am very sorry about taking so long to respond to your question!! It sounds like you have a very good understanding of the risks and benefits of available therapies. It sounds to me like you and your provider have selected a very reasonable regimen with Kaletra/tenofivir/ddI. I would not be inclined to add agenerase to this regimen, for both of the reasons you sited - first there is very little data on this regimen, and second - you have had previous liver toxicity it sounds like. Ultimately, the test of whether you need another agent comes from the sequential measures of your viral load on this new regimen. If your viral load goes down and stays consistently below 50 copies/ml, then I would not be in favor of adding anything else at this time. If your viral load does not suppress, you might look into the availability of T-20 in your area. It is available on research studies and might offer enough extra to your current regimen to push you into an undetectable range. I hope this new regimen works for you.
Double protease inhibitor regime?
How quickly does resistance develop?
- Blood In Semen After Vaginal Sex Condom Broke Worried I Have HIV
- Groin Pain After Giving A Bj Worried I Have HIV
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Pain In Penis After Touching Sperm Does It Mean I Have HIV
- Pain In Urethra After Masturbation Worried I Have
- Stinging Pain After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.